MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 11.F X 15CM DUO-FLOW IJ CATHETER; DUO-FLOW IJ SHORT TERM HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 11.F X 15CM DUO-FLOW IJ CATHETER; DUO-FLOW IJ SHORT TERM HEMODIALYSIS CATHETER
Model Number XTP116IJS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hematoma (1884)
Date of Event 06/03/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient had aortic valve replacement and coronary bypass surgery on (b)(6) 2021.Post operatively in the critical care unit, he presented with deterioration of kidney function.On (b)(6) 2021 a percutaneous dialysis catheter was inserted through ultrasound-guided right internal jugular vein, to perform dialysis.After insertion, patient sits down.Hemodynamically and respiratory stable.When starting dialysis, air aspiration was observed through one of the lights.On chest radiography, the catheter appears to be normalized, so it was decided to remove it and insert a new one.After removing the catheter, the patient presented rapid clinical deterioration, with cardiac arrest.Resuscitation maneuvers and emergent sternotomy revealed the existence of a large hematoma in the right hemothorax.Regulated surgical revision was performed, no vascular lesion was observed, nor new bleeding.Unfavorable subsequent evolution, with cerebral hypoxia, and death two days later.
 
Additional Manufacturer Narrative
The device involved in the incident was unavailable for evaluation.The facility reporting the incident was unable to provide the lot number of the device.A review of the manufacturing records was not possible.The report indicated that after removing the catheter the patient presented rapid clinical deterioration and cardiac arrest.An emergent sternotomy revealed the existence of a large hematoma in the right hemothorax (right of the heart and mediastinum).The catheter had been inserted into the right internal jugular vein.Literature states that hematoma and venous puncture are common complications that can occur during catheterization.The patient was post aortic valve replacement.The use of anticoagulants are common post valve replacement.This may have contributed to bleeding and the formation of the hematoma.The hospital did not establish a direct link between the device and the event.Instructions for use include the following potential complications: hemorrhage, inferior vena cava puncture, laceration of vessel, perforation of vessel, superior vena cava puncture.

Brand Name
11.F X 15CM DUO-FLOW IJ CATHETER
Common Device Name
DUO-FLOW IJ SHORT TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key12087683
Report Number2518902-2021-00032
Device Sequence Number19670138
Product Code MPB
UDI-Device Identifier00884908059144
UDI-Public884908059144
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberXTP116IJS
Device Catalogue NumberXTP116IJS
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient Weight85